How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Cat
Satisfied Customers: 10060
Experience:  Over 14 years of clinical veterinary experience
Type Your Cat Question Here...
Dr. John is online now
A new question is answered every 9 seconds

It's a dog : We gave m some flea meds down s back and he is

Customer Question

It's a dog
JA: I'll do all I can to help. What is wrong with the cat?
Customer: We gave him some flea meds down his back and he is shaking some and whimpering
JA: Using the wrong medication for fleas can be dangerous. You should definitely talk to the Veterinarian. What is the cat's name and age?
Customer: My dog is 5 years old and weighs 20 lbs. He is a Maltese.
JA: Is there anything else important you think the Veterinarian should know about Maltese?
Customer: No
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 4 months ago.
Category: Cat
Expert:  Dr. John replied 4 months ago.

Hello. Thanks for writing in. My name is***** and I would be happy to help you. I am not set up to do phone calls but would be happy to answer any questions you do have online.

What flea medication did you use on him?

Is he scratching a lot or rubbing his back on the ground?

Any hair loss or sores on the skin where you applied it?

Customer: replied 4 months ago.
Front line
Biting near where I stopped the line of medicine
Customer: replied 4 months ago.
No hair loss
Customer: replied 4 months ago.
You still there?
Expert:  Dr. John replied 4 months ago.

Thanks for the information. It is possible that he is a little extra sensitive to the ingredient in that medication. Sometimes as it moves through the skin cells, they get this odd sensation that may be worrisome to them as well. I would get some dish soap, such as Dawn and bathe him with that. It should help to strip off the product from the skin. Sometimes it may take a couple bathes to get it all off. If he is acting normal otherwise, such as eating well and not vomiting, it should be okay to watch him. If the shaking and whimpering get worse, I would have him seen by your vet immediately. If it not getting worse, but he is still doing it tomorrow, or he is not eating or is vomiting; I would have him seen first thing in the morning. Please let me know if you have any other questions or concerns. Hope this helps.

My goal is to make sure that you get all your question answered and all the information you need. If you are satisfied with my answer, PLEASE RATE IT. Rating it is the only way I get credit for helping you. If you feel like it is not helpful to you, or if there is more information you need, please respond back to me before rating. Realize that our conversation is not intended to diagnose or treat a condition. There has to be a valid veterinary-client-patient relationship established with an exam, according to law. You should always follow up with your vet.

Related Cat Questions